Alert archive / New York / Special Weather Statements in 2011

Special Weather Statement, NWS Albany, NY

August 1, 2011Putnam County, New York

NWS Albany, NY issued this special weather statement at Aug 1, 2011, 9:51 PM EDT for Putnam County, New York. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2011, 9:51 PM EDT (01:51 UTC)
Expired
Aug 1, 2011, 10:15 PM EDT
In force
24 min
Issued by
NWS Albany, NY

County Putnam County, NY

The radar

The Brookhaven radar (KOKX), 110 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 1.9 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2011-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1322 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2011-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1322 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
1174 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

401 
WWUS81 KALY 020151
SPSALY

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
951 PM EDT MON AUG 1 2011

NYZ065-066-020215-
WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-
951 PM EDT MON AUG 1 2011

...A STRONG THUNDERSTORM IN DUTCHESS COUNTY IN EAST CENTRAL NEW 
YORK...

AT 946 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING.  THIS STORM WAS LOCATED NEAR FISHKILL...OR ABOUT OVER
BEACON...AND MOVING SOUTHEAST AT 10 MPH.

THE THUNDERSTORM WILL BE NEAR...
SHENANDOAH BY 1000 PM EDT
7 MILES SOUTHWEST OF PECKSVILLE BY 1015 PM EDT

IN ADDITION TO HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO GROUND 
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! 
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU 
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 4147 7401 4151 7401 4163 7388 4152 7366
      4151 7366 4151 7369 4149 7392 4145 7397
TIME...MOT...LOC 0151Z 309DEG 9KT 4150 7386

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Aug 1, 7:36 PM EDT, 2 hours 15 minutes earlier.

Area forecast discussion, Aug 1, 7:36 PM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
736 PM EDT MON AUG 1 2011

.SYNOPSIS...
A WEAK COLD FRONT WILL MOVE OFFSHORE TONIGHT AS A NARROW RIDGE OF
HIGH PRESSURE BUILDS INTO THE REGION. FOR TUESDAY INTO
WEDNESDAY...OUR REGION WILL BE SANDWICHED BETWEEN LOW PRESSURE
MOVING ACROSS THE MID ATLANTIC STATES AND A STORM IN THE GULF OF
MAINE. A MUCH LARGE AREA OF HIGH PRESSURE WILL BUILD FROM THE GREAT
LAKES TO THE EASTERN SEABOARD FOR THURSDAY AND FRIDAY.

&&

.NEAR TERM /THROUGH TUESDAY/...
AS OF 645 PM...SEVERE THREAT HAS ENDED ACROSS THE SOUTHERN THREE
COUNTIES WITH ONLY ISOLATED SHWRS/TSTMS POSSIBLE FOR ANOTHER HOUR OR
TWO. SIFNIFICANT COOLING HAS TAKEN PLACE WHERE TSTMS HAVE OCCURRED
SO HAVE UPDATED HOURLY TEMPS TO TAKE INTO ACCOUNT CURRENT VERY
VARIABLE TEMP CONDITIONS. HAVE ALSO UPDATED HOURLY SKY GRIDS TO
INCLUDE MORE CLOUDS OVER THE SOUTHEAST...AND LESS CLOUDS CENTRAL AND
NORTHERN PARTS OF THE FORECAST AREA.

****PREVIOUS DISCUSSION****
AS OF 445 PM...BASED OF CURRENT RADAR TRENDS...THE POTENTIAL FOR
SCATTERED SEVERE CONVECTION WILL CONTINUE OVER THE SOUTHERN 3
COUNTIES OF THE FORECAST AREA (ULSTER...DUTCHESS AND LITCHFIELD)
THROUGH ABOUT 630 PM. OTHERWISE...HIGH PRESSURE WILL BE BUILDING IN
TONIGHT WITH DRIER AND MORE STABLE AIR MOVING IN. AFTER 02Z THIS
EVENING...NO ADDITIONAL PCPN IS FORECAST IN ANY PART OF THE FORECAST
AREA FOR THE REST OF THE NIGHT...WITH SKIES MAINLY CLEAR. LOWS
TONIGHT WILL BE IN THE 50S TO LOWER 60S.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
THE RIDGE OF HIGH PRESSURE WILL BECOME VERY NARROW ON TUESDAY AS THE
REGION BECOMES SANDWICHED BETWEEN AN UPPER LOW DROPPING SOUTHEAST
THROUGH MAINE...AND A SHARP SHORT WAVE TROF MOVING ACROSS THE
NORTHERN GREAT LAKES. THE NEW ENGLAND UPPER LOW MAY COME CLOSE
ENOUGH TO PRODUCE A FEW SHOWERS OVER THE NORTHEAST PART OF THE
FORECAST AREA...SO HAVE FORECAST SLIGHT CHANCE POPS THERE. HIGHS
TUESDAY WILL BE IN THE MID 70S TO THE 80S.

FOR TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...THE FLOW AROUND THE
UPPER LOW DROPPING SOUTHEAST OFF THE MAINE COAST AND THEN SLOWLY
MOVING EAST ACROSS NOVA SCOTIA DURING THIS PERIOD...WILL HELP TURN
THE UPSTREAM SHORT WAVE TROF TO THE SOUTHEAST...WITH MOST...IF NOT
ALL OF THE PCPN ASSOCIATED WITH IT PASSING BY TO OUR SOUTH AND
SOUTHWEST.

HAVE FORECAST CLOUDS TO INCREASE TUESDAY NIGHT...WITH POPS SLOWLY
INCREASING LATE AT NIGHT OVER THE SOUTHWEST. BY WEDNESDAY HAVE
FORECAST DRY OVER THE NORTHEAST THIRD OF THE FORECAST AREA...SLIGHT
CHANCE POPS OVER THE CENTRAL THIRD...AND 30 TO 40 PERCENT POPS OVER
THE SOUTHWEST THIRD. EARLY WEDNESDAY NIGHT THE SYSTEM WILL BE MOVING
OUT...WITH ONLY SLIGHT CHANCE TO LOW CHANCE POPS FORECAST DURING THE
EVENING OVER THE SOUTHERN HALF OF THE FORECAST AREA....WITH CLEARING
SKIES EVERYWHERE LATER AT NIGHT.

LOWS TUESDAY NIGHT WILL BE IN THE UPPER 40S TO AROUND 60. HIGHS
WEDNESDAY IN THE MID 70S TO LOWER 80S. LOWS WEDNESDAY NIGHT IN THE
MID 50S TO LOWER 60S.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
500MB UPPER LOW WILL MOVE EAST OF THE GULF OF MAINE AND LEAVE BEHIND
BUILDING HEIGHTS AND SURFACE PRESSURES ACROSS THE REGION FOR
THURSDAY.  THIS SHOULD PROVIDE A TRANQUIL DAY WITH SEASONABLE
TEMPERATURES AS WE MIX DOWN 850MB TEMPS FROM THE MID TEENS CELSIUS
FOR LOW-MID 80S AT THE SURFACE.  THIS RIDGE AXIS WILL CREST OVER OUR
REGION THURSDAY NIGHT WITH LIGHT WINDS AN MOCLR SKIES EXPECTED.
THIS MAY BRING SOME PATCHY VALLEY FOG BUT NOT WORTH MENTIONING IN
THE GRIDS AT THIS TIME.

BY FRIDAY...THE RIDGE AXIS FLATTENS OUT A BIT AS AN UPPER LEVEL WAVE
THAT ORIGINATES FROM THE FRONT RANGE OF THE ROCKIES IN COLORADO
/LIKELY CONVECTIVELY INDUCED/  TRACKS ACROSS THE MID-UPPER
MISSISSIPPI RIVER VALLEY.  GLOBAL MODELS NATURALLY DIFFER ON
PLACEMENT AND MOVEMENT OF THIS FEATURE SO THIS WILL KEEP THE WEATHER
QUIET FOR THE END OF THIS WEEK WITH SLIGHTLY ABOVE SEASONABLE
TEMPERATURES.

THE CHANCES FOR SHOWER/STORMS DOES INCREASE FOR THIS FIRST WEEKEND
OF AUGUST AS THAT AFOREMENTIONED WAVE TRACKS EAST WITHIN THE
CONFINES OF A ZONAL FLOW ALOFT.  SO WE WILL INCREASE THE CLOUDS AND
THOSE POPS/WX ACCORDINGLY FOR SATURDAY.  DUE TO THE EXPECTED CLOUD
COVER...THIS SHOULD RESULT IN SLIGHTLY BELOW TEMPERATURES BUT HIGHER
DEWPOINTS.

DEPENDING ON WHICH BOUNDARIES REMAIN UPSTREAM AND ANY ASSOCIATED
WAVE WITHIN A DEVELOPING WEST-NORTHWEST FLOW PATTERN ACROSS THE
NORTHEAST...WE WILL KEEP SLIGHT CHANCE POPS IN FOR SUNDAY.

OVERALL...TEMPERATURES WILL BE AROUND NORMAL...WITH SLIGHTLY WARMER
THAN NORMAL MIN TEMPS OVERNIGHT.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...

CONVECTION INITIATED THIS AFTERNOON SOUTH OF KALB. DESPITE STORMS
AROUND KPOU...TERMINAL REPORTED NO PRECIP.

FOR TONIGHT...DEW POINTS WILL DROPPING AS DRIER AIR FILTERS IN THE
REGION. THIS COMBINED WITH NO PRECIP AT TERMINALS SUGGESTS BR/FG
FORMATION AT KALB AND KPOU WILL BE MINIMAL. ON THE OTHER
HAND...CAN NOT RULE OUT SOME IFR AT KGFL EVEN WITH LOWERING DEW
POINTS. SO HAVE FORECAST PERIOD OF IFR IN BR AFTER 08Z.

FOR TUESDAY...VFR AT ALL TERMINALS. UPPER LEVEL LOW DROPPING
SOUTHEAST OUT OF CANADA TO MAINE. SOME WEAK ENERGY ROTATING
AROUND LOW MAY BE ENOUGH TO KICK OFF AN ISOLATED SHRA AT KGFL. NOT
ENOUGH CONFIDENCE TO GO MORE THAN JUST VCSH THERE...AND DRY
ELSEWHERE.

OUTLOOK... TUE NIGHT...VFR. NO SIG WX.
WED-SAT...VFR/MVFR. CHC RW/TRW.

&&

.FIRE WEATHER...
A WEAK COLD FRONT WILL MOVE OFFSHORE TONIGHT AS A NARROW RIDGE OF
HIGH PRESSURE BUILDS INTO THE REGION. FOR TUESDAY INTO
WEDNESDAY...OUR REGION WILL BE SANDWICHED BETWEEN LOW PRESSURE
MOVING ACROSS THE MID ATLANTIC STATES AND A STORM IN THE GULF OF
MAINE. A MUCH LARGE AREA OF HIGH PRESSURE WILL BUILD FROM THE GREAT
LAKES TO THE EASTERN SEABOARD FOR THURSDAY AND FRIDAY.

RELATIVE HUMIDITIES WILL RECOVER TO BETWEEN 85 AND 100 PERCENT
TONIGHT...AND DROP TO BETWEEN 35 AND 50 PERCENT ON TUESDAY.

WESTERLY WINDS AT 10 TO 20 MPH EARLY THIS EVENING WILL BECOME LIGHT
AND VARIABLE LATER TONIGHT. ON TUESDAY WINDS WILL BE NORTHWEST AT 10
TO 15 TUESDAY AFTERNOON...WITH GUSTS UP TO 25 MPH.

&&

.HYDROLOGY...
LOCALIZED TORRENTIAL DOWNPOURS OVER THE EXTREME SOUTHEAST PART OF
THE FORECAST AREA COULD CAUSE SOME URBAN AND SMALL STREAM HYDRO
PROBLEMS THROUGH EARLY THIS EVENING...OTHERWISE NO HYDRO PROBLEMS
EXPECTED FOR THE REST OF THE WEEK. IT NOW APPEARS THAT LOW PRESSURE
WITH HEAVY RAIN WILL LIKELY PASS TO THE SOUTHWEST OF THE FORECAST ON
WEDNESDAY...WITH ONLY LIGHT AMOUNTS OF RAIN POSSIBLE OVER THE
SOUTHERN PART OF THE REGION. HIGH PRESSURE WITH MORE DRY WEATHER
WILL BUILD IN FOR THURSDAY AND FRIDAY.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...OKEEFE
FIRE WEATHER...
HYDROLOGY...
Hazardous weather outlook, Aug 1, 6:48 PM EDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
648 PM EDT MON AUG 1 2011

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-021100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
648 PM EDT MON AUG 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Aug 1, 5:40 PM EDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
540 PM EDT MON AUG 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0529 PM     HAIL             SALT POINT              41.81N 73.79W
08/01/2011  M1.00 INCH       DUTCHESS           NY   TRAINED SPOTTER

&&

ROKEEFE
Local storm report, Aug 1, 5:49 PM EDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
549 PM EDT MON AUG 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             S PLEASANT VALLEY       41.75N 73.82W
08/01/2011  E1.00 INCH       DUTCHESS           NY   PUBLIC

&&

ROKEEFE
Local storm report, Aug 1, 6:58 PM EDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
658 PM EDT MON AUG 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             COXSACKIE               42.36N 73.81W
08/01/2011  E1.00 INCH       GREENE             NY   PUBLIC

0310 PM     HAIL             STUYVESANT              42.39N 73.78W
08/01/2011  E1.00 INCH       COLUMBIA           NY   PUBLIC

0315 PM     HAIL             HUDSON                  42.25N 73.79W
08/01/2011  E1.75 INCH       COLUMBIA           NY   PUBLIC

0315 PM     HAIL             HUDSON                  42.25N 73.79W
08/01/2011  M1.50 INCH       COLUMBIA           NY   PUBLIC

0317 PM     HAIL             GREENPORT CENTER        42.24N 73.76W
08/01/2011  M1.00 INCH       COLUMBIA           NY   TRAINED SPOTTER

0320 PM     HAIL             CLAVERACK               42.22N 73.72W
08/01/2011  E1.25 INCH       COLUMBIA           NY   PUBLIC

0320 PM     HAIL             4 SE HUDSON             42.21N 73.73W
08/01/2011  E1.75 INCH       COLUMBIA           NY   PUBLIC

0410 PM     HAIL             2 ENE CLERMONT          42.10N 73.79W
08/01/2011  E1.00 INCH       COLUMBIA           NY   PUBLIC

0420 PM     HAIL             2 SSE LIVINGSTON        42.12N 73.75W
08/01/2011  M1.00 INCH       COLUMBIA           NY   NWS EMPLOYEE

0429 PM     HAIL             5 NNW TERRYVILLE        41.75N 73.04W
08/01/2011  E1.00 INCH       LITCHFIELD         CT   PUBLIC

0445 PM     HAIL             S PLEASANT VALLEY       41.75N 73.82W
08/01/2011  E1.00 INCH       DUTCHESS           NY   PUBLIC

0450 PM     HAIL             5 ENE POUGHKEEPSIE      41.73N 73.83W
08/01/2011  E1.50 INCH       DUTCHESS           NY   PUBLIC

0454 PM     HAIL             HYDE PARK               41.78N 73.93W
08/01/2011  E1.00 INCH       DUTCHESS           NY   PUBLIC

0455 PM     HAIL             LAGRANGEVILLE           41.65N 73.76W
08/01/2011  M1.00 INCH       DUTCHESS           NY   TRAINED SPOTTER

0511 PM     HAIL             5 NNE HOPEWELL JUNCTION 41.65N 73.74W
08/01/2011  E1.00 INCH       DUTCHESS           NY   PUBLIC

0529 PM     HAIL             SALT POINT              41.81N 73.79W
08/01/2011  M1.00 INCH       DUTCHESS           NY   TRAINED SPOTTER

&&

ROKEEFE
Local storm report, Aug 1, 7:26 PM EDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
726 PM EDT MON AUG 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0631 PM     HAIL             STORMVILLE              41.57N 73.75W
08/01/2011  E1.75 INCH       DUTCHESS           NY   PUBLIC

&&

BGM
Local storm report, Aug 1, 7:31 PM EDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
731 PM EDT MON AUG 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0531 PM     HAIL             STORMVILLE              41.57N 73.75W
08/01/2011  E1.75 INCH       DUTCHESS           NY   PUBLIC

&&

BGM
Special weather statement, Aug 1, 9:51 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
951 PM EDT MON AUG 1 2011

NYZ065-066-020215-
WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-
951 PM EDT MON AUG 1 2011

...A STRONG THUNDERSTORM IN DUTCHESS COUNTY IN EAST CENTRAL NEW
YORK...

AT 946 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING.  THIS STORM WAS LOCATED NEAR FISHKILL...OR ABOUT OVER
BEACON...AND MOVING SOUTHEAST AT 10 MPH.

THE THUNDERSTORM WILL BE NEAR...
SHENANDOAH BY 1000 PM EDT
7 MILES SOUTHWEST OF PECKSVILLE BY 1015 PM EDT

IN ADDITION TO HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 4147 7401 4151 7401 4163 7388 4152 7366
      4151 7366 4151 7369 4149 7392 4145 7397
TIME...MOT...LOC 0151Z 309DEG 9KT 4150 7386

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 11:03 PM EDTSpecial Weather StatementALYUlster27 min
Aug 1, 11:17 PM EDTSevere Thunderstorm WarningALYDutchess, Ulster58 min
Aug 1, 11:37 PM EDTSpecial Weather StatementALYUlster38 min
Aug 1, 11:43 PM EDTSevere Thunderstorm WarningALYDutchess, Ulster62 min
Aug 1, 11:59 PM EDTSpecial Weather StatementALY31 min
Aug 2, 12:45 AM EDTSpecial Weather StatementALY30 min
Aug 2, 12:59 AM EDTSevere Thunderstorm WarningALYNorthwest Hills Planning Region36 min

Nearby

Special Weather Statements in New York, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.